How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

Doctor, Im on a difficult drug regime. As follows 7.5 mg zyprexa

Customer Question

Doctor, I'm on a difficult drug regime. As follows 7.5 mg zyprexa at night plus 500 mg epilem, 7.5 immovane, 75 mg anafranil and 50 mg of Seroquel. Morning is 300 mg epilem 2.5 mg zyprexa, 1 mg zanor and 75 mg lyrica.
At lunch time 1 mg zanor, 75 mg lyric and 2.5 mg of zyprexa. I have battled major depression for 2 years and this week became slightly manic. The psychiatrist added 5 mg zyprexa and an extra 500 mg of epilem and shuffled the time to make more am and pm.
Mood is now low, why?
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr_Anderson replied 4 years ago.

Customer: Greetings, and thank you for your question. Yes, this is quite the list of medicines. With your mood cycling back and forth like it is, there are two most likely explanations. One would be the very nature of your mood disorder - that the rapid switching from high to low is due to the mood disorder itself. If this is th case, the dose changes out to help, although it could take many days to a few weeks for it to settle down. Another possible explanation is the medicines themselves may be doing this. The valproate acid tends to bring people's mood down before it settles back up again, so it may be the reason for the dip in mood. If that is the case, you should see your mood begin to normalize after a few days.
Customer: In both cases, watching what your mood does, how it changes, and also if it seems to. Be changing for the better over the next several days will aid your doctor in knowing if any further adjustments may need to be made.
Customer: I hope this helps! Please let me know if I may be of further service.
Customer: Regards, XXXXX XXXXX
Customer: replied 4 years ago.
Doctor, I feel the up to down mood over three days is med related. Most likely the epilem. Can I go back to the
800 mg dose and up my zyprexa.?
Expert:  Dr_Anderson replied 4 years ago.
If you feel the mood is related to the Epilem, then it is a good is to ask your doctor if you can go back to the lower dose of it. Your idea of going up on the Zyprexa is a good compromise, too, to help keep the mania from coming back. If the switch does not work, then going the opposite way (lowering the Zyprexa and increasing the Epilem) should be considered.
Dr_Anderson and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.
Would Zyprexa also lower my mood?
Expert:  Dr_Anderson replied 4 years ago.
For most people it does not, but every person, as an individual, has to be treated differently. Usually, it makes people tired. Some of my patient's have felt anxious on it, others more manic. So even though it is possible that it may lower your mood, it is improbable that it will do so. In patients whom I have treated with Zyprexa, I have never seen it as a major cause of lowering of the mood.
Customer: replied 4 years ago.
Is it calming?
Customer: replied 4 years ago.
How much zyprexa could I add and should it be night morning or lunch. Up to now it has not made me tired!
Expert:  Dr_Anderson replied 4 years ago.
For many people, yes, it is quite calming. In fact, it is considered to be a tranquilizer, although not in the same way that Xanax, Valium, Ativan, or Klonopin are. Some of my patients have had a paradoxical reaction where they felt more anxious on it, but this is not common.

The max daily dose of Zyprexa is around 20 mg, although I have had some rare patients on higher. Even though it has not made you tired, I'd split the doses so hey are evenly distributed between a.m. and p.m.

Related Mental Health Questions